Alert archive / North Dakota / Wind Advisories in 2018

Wind Advisory 1, NWS Bismarck, ND

January 29, 201823 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 29, 2018, 1:26 PM MST for 23 counties in North Dakota. It took effect at Jan 30, 2018, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2018, 1:26 PM MST (20:26 UTC)
In effect from
Jan 30, 2018, 8:00 AM MST
Expired
Jan 30, 2018, 6:00 PM MST
In force
10 hr
Issued by
NWS Bismarck, ND
All 23 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 132 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2018-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2018-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS73 KBIS 292026
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
226 PM CST Mon Jan 29 2018

NDZ001-002-009-010-017-300430-
/O.NEW.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
226 PM CST Mon Jan 29 2018 /126 PM MST Mon Jan 29 2018/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 7 PM CST
/6 PM MST/ TUESDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from 9 AM CST /8 AM MST/ to 7 PM CST
/6 PM MST/ Tuesday. 

* WHAT...West turning northwest wind gusts to 55 mph.

* WHEN...Tuesday morning through early Tuesday evening.

* WHERE...Northwest North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult.
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-018>022-031>035-040>044-300430-
/O.NEW.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh-
Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
226 PM CST Mon Jan 29 2018 /126 PM MST Mon Jan 29 2018/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST
/6 PM MST/ TUESDAY...

The National Weather Service in Bismarck has issued a Wind
Advisory, which is in effect from noon CST /11 AM MST/ to 7 PM
CST /6 PM MST/ Tuesday. 

* WHAT...West turning northwest wind gusts to 55 mph.

* WHEN...Tuesday afternoon through early Tuesday evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult.
  Working outdoors on elevated structures will be hazardous. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph are expected. Winds
this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$

PA
8 follow-up statements
728 
WWUS73 KBIS 300029
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
629 PM CST Mon Jan 29 2018

NDZ001-002-009-010-017-300830-
/O.CON.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
629 PM CST Mon Jan 29 2018 /529 PM MST Mon Jan 29 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
7 PM CST /6 PM MST/ TUESDAY...

* WHAT...West turning northwest wind gusts to 55 mph.

* WHEN...Tuesday morning through early Tuesday evening.

* WHERE...Northwest North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are 
expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

NDZ003>005-011>013-018>022-031>035-040>044-300830-
/O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh-
Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
629 PM CST Mon Jan 29 2018 /529 PM MST Mon Jan 29 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO
7 PM CST /6 PM MST/ TUESDAY...

* WHAT...West turning northwest wind gusts to 55 mph.

* WHEN...Tuesday afternoon through early Tuesday evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are 
expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
twh
403 
WWUS73 KBIS 300407
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1007 PM CST Mon Jan 29 2018

NDZ001-002-009-010-017-301215-
/O.CON.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
1007 PM CST Mon Jan 29 2018 /907 PM MST Mon Jan 29 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
7 PM CST /6 PM MST/ TUESDAY...

* WHAT...West turning northwest wind gusts to 55 mph.

* WHEN...Tuesday morning through early Tuesday evening.

* WHERE...Northwest North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use 
extra caution.

&&

$$

NDZ003>005-011>013-018>022-031>035-040>044-301215-
/O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh-
Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
1007 PM CST Mon Jan 29 2018 /907 PM MST Mon Jan 29 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO
7 PM CST /6 PM MST/ TUESDAY...

* WHAT...West turning northwest wind gusts to 55 mph.

* WHEN...Tuesday afternoon through early Tuesday evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use 
extra caution.

&&

$$
twh
837 
WWUS73 KBIS 300843
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
243 AM CST Tue Jan 30 2018

NDZ001-002-009-010-017-301645-
/O.CON.KBIS.WI.Y.0001.180130T1500Z-180131T0100Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
243 AM CST Tue Jan 30 2018 /143 AM MST Tue Jan 30 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 7 PM CST /6 PM MST/ THIS EVENING...

* WHAT...Westerly wind gusts to 55 mph.

* WHEN...Tuesday morning through early Tuesday evening.

* WHERE...Northwest North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NDZ003>005-011>013-018>022-031>035-040>044-301645-
/O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh-
Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
243 AM CST Tue Jan 30 2018 /143 AM MST Tue Jan 30 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 7 PM CST /6 PM MST/ THIS EVENING...

* WHAT...Westerly wind gusts to 55 mph.

* WHEN...Tuesday afternoon through early Tuesday evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
AJ
024 
WWUS73 KBIS 301704
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1104 AM CST Tue Jan 30 2018

NDZ001-002-009-010-017-310100-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/
Divide-Burke-Williams-Mountrail-McKenzie-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Williston, New Town, Stanley, Parshall, 
and Watford City
1104 AM CST Tue Jan 30 2018 /1004 AM MST Tue Jan 30 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

* WHAT...Westerly wind gusts to 55 mph.

* WHEN...Tuesday morning through early Tuesday evening.

* WHERE...Northwest North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NDZ003>005-011>013-018>022-031>035-040>044-310100-
/O.CON.KBIS.WI.Y.0001.180130T1800Z-180131T0100Z/
Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Dunn-Mercer-Oliver-
McLean-Sheridan-Golden Valley-Billings-Stark-Morton-Burleigh-
Slope-Hettinger-Grant-Bowman-Adams-
Including the cities of Mohall, Glenburn, Sherwood, Bottineau, 
Rolla, Dunseith, Rolette, Shell Valley, St. John, Minot, Velva, 
Towner, Drake, Rugby, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
1104 AM CST Tue Jan 30 2018 /1004 AM MST Tue Jan 30 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

* WHAT...Westerly wind gusts to 55 mph.

* WHEN...Tuesday afternoon through early Tuesday evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
759 
WWUS73 KBIS 301846
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1246 PM CST Tue Jan 30 2018

NDZ001>005-009>013-017>022-031>035-040>044-310100-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
1246 PM CST Tue Jan 30 2018 /1146 AM MST Tue Jan 30 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

* WHAT...Westerly wind gusts to 50 mph.

* WHEN...Tuesday afternoon through early Tuesday evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

PA
119 
WWUS73 KBIS 301941
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
141 PM CST Tue Jan 30 2018

NDZ001>005-009>013-017>022-031>035-040>044-310100-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-
Including the cities of Crosby, Bowbells, Powers Lake, Lignite, 
Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, 
Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, 
Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, 
Watford City, Killdeer, Halliday, Beulah, Hazen, Center, 
Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, 
Goodrich, Beach, Medora, Dickinson, Mandan, Bismarck, Marmarth, 
Mott, New England, Elgin, Carson, New Leipzig, Bowman, 
and Hettinger
141 PM CST Tue Jan 30 2018 /1241 PM MST Tue Jan 30 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS
EVENING...

* WHAT...Westerly wind gusts to 50 mph.

* WHEN...This afternoon through the early evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

PA
688 
WWUS73 KBIS 302359
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
559 PM CST Tue Jan 30 2018

NDZ001-009-017>022-031>035-040>044-310100-
/O.CAN.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/
Divide-Williams-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-
Golden Valley-Billings-Stark-Morton-Burleigh-Slope-Hettinger-
Grant-Bowman-Adams-
Including the cities of Crosby, Williston, Watford City, 
Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, 
Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Beach, 
Medora, Dickinson, Mandan, Bismarck, Marmarth, Mott, New England,
Elgin, Carson, New Leipzig, Bowman, and Hettinger
559 PM CST Tue Jan 30 2018 /459 PM MST Tue Jan 30 2018/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Bismarck has cancelled the Wind
Advisory. 

Winds will remain below advisory criteria.

$$

NDZ002>005-010>013-310100-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, 
Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, 
Minot, Velva, Towner, Drake, and Rugby
559 PM CST Tue Jan 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...Westerly wind gusts to 50 mph.

* WHEN...This afternoon through the early evening.

* WHERE...Most of western and central North Dakota.

* IMPACTS...Driving high profile vehicles will be difficult. 
  Working outdoors on elevated structures will be hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph are
expected, with gusts to 55 mph. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
twh
865 
WWUS73 KBIS 310116
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
716 PM CST Tue Jan 30 2018

NDZ002>005-010>013-310230-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-180131T0100Z/
Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce-
Including the cities of Bowbells, Powers Lake, Lignite, Columbus,
Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, 
Rolette, Shell Valley, St. John, New Town, Stanley, Parshall, 
Minot, Velva, Towner, Drake, and Rugby
716 PM CST Tue Jan 30 2018

...WIND ADVISORY HAS EXPIRED...

Winds will remain gusty, but below advisory criteria early this
evening. Winds will diminish by late evening.

$$
twh

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 29, 9:34 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 29, 9:34 AM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1034 AM CST Mon Jan 29 2018

.UPDATE...
Issued at 1023 AM CST Mon Jan 29 2018

Current satellite and radar observations through 1630Z show
flurries across southwestern North Dakota that are quickly
diminishing. Any leftover flurries should exit the area this
afternoon. Forecast has been updated using a blend of latest model
guidance, with no significant changes from previous model runs.

UPDATE Issued at 657 AM CST Mon Jan 29 2018

Added flurries to the southwest part of the forecast area for this
morning based on satellite, radar and surface observations.

&&

.SHORT TERM...(Today and tonight)
Issued at 219 AM CST Mon Jan 29 2018

Today is a transition day in the weather. High pressure leaves
the area this morning and warm air advection kicks in with
southeasterly winds. Temperatures today will be about 10 to 15
degrees warmer than yesterday.

.LONG TERM...(Tuesday through Sunday)
Issued at 219 AM CST Mon Jan 29 2018

Warm air advection continues Monday night into most of Tuesday
ahead of a strong cold front. High temperatures will range from
the mid 30s across the Turtle Mountains south into the James
River Valley to the low 50s across southwest North Dakota.

A warm front swinging through Tuesday morning may spark some very
light precipitation across northern and eastern North Dakota.
Forecast soundings indicate a warm and dry layer aloft which would
likely yield freezing rain initially and perhaps some sleet mixed
in as the column saturates a bit. Surface temperatures will
initially be below freezing early Tuesday morning, but the road
temperatures should quickly rise after sunset and precipitation
should be minimal, therefore impacts are expected to be minimal.
As the cold front pushes through during the afternoon and evening,
westerly to northwesterly boundary layer winds increase.
Generally, higher wind speeds aloft may struggle to mix down, but
most models are showing at least a brief period where winds surge
into the 30-50 knot range down to the surface.

Strong cold air advection and brisk winds carry into Wednesday/Thursday.
Wind chills to 35 below are still on track for mainly northern
North Dakota into the northern James River Valley each night Wednesday
through Friday.

Light snow seems likely this weekend. There is the potential for
a few inches with this event. Very cold air and dangerous wind
chills are expected Saturday through Sunday. Temperatures/wind
chills may in fact be much colder than our current gridded
forecast portrays if fresh snow cover and a clear sky is realized
over the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1023 AM CST Mon Jan 29 2018

Expect mainly VFR conditions to continue for KBIS, KDIK, KISN,
KMOT, and KJMS through tonight. MVFR conditions are possible this
afternoon at KDIK and KISN, however VFR conditions are more
likely and confidence of MVFR conditions developing is low.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...TK
SHORT TERM...AJ
LONG TERM...AJ
AVIATION...TK
Hazardous weather outlook, Jan 29, 9:37 AM MST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1037 AM CST Mon Jan 29 2018

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301645-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1037 AM CST Mon Jan 29 2018 /937 AM MST Mon Jan 29 2018/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a slight chance of light freezing rain, snow, and sleet
Tuesday morning across northern North Dakota.

Strong winds between 30 and 50 mph are forecast Tuesday afternoon
and early evening for portions of western and central North
Dakota.

Periods of dangerous wind chills to 35 below zero are expected
across mainly northern North Dakota and into the northern James
River Valley Wednesday night through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TJK

Nearby

Wind Advisories in North Dakota, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.